MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 7 X 40MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 186727740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional procode: pml complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown spinal procedure, two (2) polyaxial screws broke during final insertion.The screw heads detached from the shafts.The screws were removed from the patient successfully.The procedure was successfully completed using two replacement screws in the same position without issue.There was no patient consequence.There was a surgical delay of ten (10) minutes.This report is for one (1) viper system fenestrated cortical fix polyaxial screw 5.5 x 7 x 40mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot h3, h6: part # 186727740 lot # 308959 supplier: medos batch # 1 qty 43 release to warehouse date: 15 jun 2021 batch # 2 qty 3 release to warehouse date: 06 jul 2021 batch # 3 qty 24 release to warehouse date: 07 jul 2021 batch # 4 qty 30 release to warehouse date: 11 aug 2021 batch # 5 qty 32 release to warehouse date: 11 aug 2021 batch # 6 qty 3 release to warehouse date: 25 aug 2021 no ncr's were generated during production.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images.The images were reviewed and the complaint condition is confirmed.The screw appears to have broken.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9.Date device returned to manufacturer.H6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the images attached in the notes & attachments section of pc titled "source images and source doc - not to be translated".The images were reviewed and the complaint condition is confirmed.The screw appears to have broken.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.,background: intraoperatively the screw head broke off the screw.The bone quality was very good and relatively thick screws were used after pre-cutting a thread with a one millimetre smaller thread cutter.Screw insertion was inconspicuous and easy in 2 vertebral bodies.However, in one vertebral body, the screws were not so easy to insert.During the process of final insertion into the pedicle, 2 screw heads detached from the shafts.The removal of these screws was easily done with the torx screwdriver.Visual inspection: the complaint device mis ti cfx fen poly 7x40 (product code: 186727740, was returned to cq west chester for investigation.The screw was returned with the head and the shaft separated.No other issues were identified.Document /specification review: based on the date of manufacture, the current and manufactured version of the drawings were reviewed.Dimensional inspection: dimensional inspection could not be performed due to the design of device.Conclusion: the screw had broken into two pieces.This could have been due to excess pressure applied during procedure but a definitive root cause of this issue was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 7 X 40MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key12728828
Report Number1526439-2021-02284
Device Sequence Number19179660
Product Code MNI
UDI-Device Identifier10705034282664
UDI-Public10705034282664
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727740
Device Catalogue Number186727740
Device Lot Number308959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer12/10/2021
01/03/2022
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date12/13/2021
01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 8X45; UNKNOWN CUTTING INSTRUMENTS; UNKNOWN SCREWDRIVERS; MIS TI CFX FEN POLY 8X45; UNKNOWN CUTTING INSTRUMENTS; UNKNOWN SCREWDRIVERS
Patient Age64 YR
Patient SexUnknown